3 doctors weighed in:

Should i take the birth control pill tonight? Yesterday at around 1 pm i took my first birth control pill, called apri. A few hours later i felt very sick, nausea, dizziness, etc. I went home from work early because of this, and ended up vomiting up my en

3 doctors weighed in
Dr. Paula Hillard
Obstetrics & Gynecology
1 doctor agrees

In brief: Take at bedtime

Nausea can happen for 5-10% of women in the first cycle.
Taking at bedtime may help. It's important to take the same time every day and not miss. Typically nausea improves after the first 1-3 months. If your pill causes vomiting, call your doctor to ask about a different pill. There are many different pills with different doses or different hormone combinations.

In brief: Take at bedtime

Nausea can happen for 5-10% of women in the first cycle.
Taking at bedtime may help. It's important to take the same time every day and not miss. Typically nausea improves after the first 1-3 months. If your pill causes vomiting, call your doctor to ask about a different pill. There are many different pills with different doses or different hormone combinations.
Dr. Paula Hillard
Dr. Paula Hillard
Thank
Dr. Geoffrey Rutledge
Internal Medicine

In brief: Birth

Birth control pills introduce hormones to your body that your body is not regularly used to.
Many women often experience nausea when they first start taking birth control pills. Other side effects may include fatigue, bloating, change or halt in mentral cycle, breakthrough vaginal bleeding/spotting and pelvic cramping. If you continue to have severe nausea, however, there are other birth control options available. You may need to explore other options if nausea and vomiting persists.

In brief: Birth

Birth control pills introduce hormones to your body that your body is not regularly used to.
Many women often experience nausea when they first start taking birth control pills. Other side effects may include fatigue, bloating, change or halt in mentral cycle, breakthrough vaginal bleeding/spotting and pelvic cramping. If you continue to have severe nausea, however, there are other birth control options available. You may need to explore other options if nausea and vomiting persists.
Dr. Geoffrey Rutledge
Dr. Geoffrey Rutledge
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
13 years in practice
383K people helped
Continue
108,000 doctors available
Read more answers from doctors